Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 179, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 1, 2000, 3:31 PM CDT for Texas County, Missouri. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 1, 2000, 3:31 PM CDT (20:31 UTC)
- Expired
- Sep 1, 2000, 4:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Texas County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 3:50 PM CDT | Hail 0.75 | Success, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 245 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 2269 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 012032 SVRSGF MOC215-012100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 331 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 400 PM CDT * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF HOUSTON...MOVING SOUTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... TEXAS COUNTY. THE TOWNS OF HUGGINS AND BENDAVIS ARE ALSO IN THE PATH OF THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3742 9210 3737 9226 3724 9220 3727 9197 JLT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:40 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 1, 1:40 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 140 PM CDT FRI SEP 1 2000 UPDATED MOST ZONES TO PLACE 30 PCT CHC OF TSTMS. LATEST SAT IMAGERY SHOWED SCT CBS...TCU...AND ACCAS...ASSOC WITH SHRT WV SYS...ACROSS MOST OF THE CWFA. KSGF 88D SHOWED STG TSTMS OVER BARRY AND STONE COUNTIES AS WELL AS OTR STORMS DVLPG FROM LACLEDE...WRIGHT...AND INTO DOUGLAS COUNTIES. WITH TEMPS APPROACHING UPPER 90S WITH DWPTS IN THE UPPER 60S...CBS WILL CONT TO DVLP INTO TSTMS. INVERTED VEE SOUNDING ...ACCORDING TO RUC MODEL SOUNDINGS...WILL SUPPORT DMGING WIND GUSTS WITH THE STRGST STORMS. OTRW...HAD UPDATED ZONES EARLIER TODAY TO EXTEND EXCESSIVE HEAT WARNING THROUGH MONDAY. THIS WAS DUE TO CONTINUED UPPER LVL RIDGING FCST TO BE OVER THE CNTRL PLNS THRU MON. SRLY TO SERLY LOW LVL FLOW WILL CAUSE HIGHER DWPTS COMPARED TO LAST SVRL DAYS...RESULTING IN HEAT INDEX VALUES OF 104 TO 108. MORE ON THE HEAT WITH AFTN AFD ISSUANCE. .SGF...EXCESSIVE HEAT WARNING THROUGH MONDAY. KS...ZONES 073-097-101 MO...ZONES 055>058-066>071-077>083-088>098-101>106 D.STEINMETZ
In the hours before
Special weather statement, Sep 1, 1:00 PM CDT, 2 hours 31 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI SEP 1 2000 ...EXCESSIVE HEAT WARNING CONTINUES THROUGH MONDAY... THE HEAT WAVE WILL CONTINUE WITH HIGH TEMPERATURES AROUND 100 DEGREES TODAY THROUGH MONDAY. SOME LOCATIONS WILL REACH 100 TO 105 DEGREES. UNTIL RECENTLY...THE RELATIVE HUMIDITIES HAVE BEEN LOW...SO THAT THE HEAT INDEX WAS CLOSE TO THE ACTUAL TEMPERATURE. HOWEVER STARTING TODAY...MOISTURE...IN THE FORM OF HIGHER HUMIDITIES...WILL BOOST THE HEAT INDEX VALUES TO A RANGE OF 104 TO 108. THESE HIGHER HEAT INDEX VALUES WILL INCREASE THE CHANCES OF HEAT RELATED ILLNESSES. IN ADDITION...THE MISSOURI DEPARTMENT OF HEALTH HAS ISSUED A HOT WEATHER HEALTH WARNING THROUGH MONDAY. THE ELDERLY...THE CHRONICALLY ILL...AND SMALL CHILDREN ARE MORE LIKELY TO BE AT THE RISK OF HEAT RELATED HEALTH PROBLEMS. PEOPLE WHO WORK OR EXERCISE OUTDOORS MAY ALSO BE AT RISK IF THEY FAIL TO TAKE ADEQUATE BREAKS OR GET ENOUGH FLUIDS. THE RECENT DRY WEATHER HAS MADE SMALL BRUSH AND GRASSES VERY DRY. IT WOULD BE PRUDENT TO AVOID OUTDOOR BURNING...HOWEVER USE CAUTION IF PLANNING ANY OUTDOOR BURNING. AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON. IN ADDITION...ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE OVER EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI THIdS AFTERNOON. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. .OUTLOOK FOR SATURDAY THROUGH MONDAY... THE HOT AND DRY WEATHER WILL CONTINUE THROUGH THE UPCOMING WEEKEND. D.STEINMETZ
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:06 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 24 min |
| Sep 1, 3:57 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.